Responses

  • 3 months ago

    RE: osteo

    Hi ,

    This would certainly be a good question to discuss with your doctor at your next appointment. In the meantime, here is some information about Fosamax that includes possible side effects and precautions: http://wb.md/2sxFtp8 . However, it does not talk specifically about possible long-term effects.
  • 3 months ago

    RE: osteo

    In a nutshell - reduced chances of fracturing. The bisphosphonates stay in your body ten years. There are reported claims of jaw necrosis, trochanteric fractures and stomach distress. Of those three, only stomach irritation has been validated to be caused by bisphosphonates. The jaw necrosis has been shown to be only in cancer patients who were on IV Fosamax. The trochanteric fractures occur in people who don't take Fosamax as often as those who do.

    If you are at a high risk for fracture - the only thing that will lower your risk is a medication. Every medication has side effects. You have to weigh your risk of fracturing which will dramatically change your life and take away your independence against the possibility of a side effect that you may never experience.